Increasing Returns in Infinite Horizon Economies
AbstractThis paper shows that, in a general equilibrium model with an infinite horizon in which production may exhibit increasing returns to scale or nonconvexities, marginal cost pricing equilibria exist and are essential, that is, stable with respect to small perturbations of the economy. As in many important models of market imperfections, marginal cost pricing equilibria need not be Pareto optimal in the presence of nonconvexities, so the systematic approaches to equilibrium analysis in infinite-dimensional commodity spaces, which rely crucially on the first welfare theorem, cannot be used. Instead, this paper introduces Leray-Schauder degree theory, the extension of degree theory to Banach and locally convex spaces, as the natural methodology for showing that equilibria exist and for analyzing qualitative features of equilibria such as local uniqueness or essentiality. Copyright 1997 by The Review of Economic Studies Limited.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by University of California at Berkeley in its series Economics Working Papers with number 94-232.
Date of creation: 01 Oct 1994
Date of revision:
Contact details of provider:
Postal: University of California at Berkeley, Berkeley, CA USA
Web page: http://www.haas.berkeley.edu/groups/iber/wps/econwp.html
More information through EDIRC
Postal: IBER, F502 Haas Building, University of California, Berkeley CA 94720-1922
Other versions of this item:
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- M Ali Khan, 2007.
Microeconomics Working Papers
22207, East Asian Bureau of Economic Research.
- Bonnisseau, J.M., 2000.
"The Marginal Pricing Rule in Economies with Infinitely Many Commodities,"
Papiers d'Economie MathÃÂ©matique et Applications
2000.47, UniversitÃ© PanthÃ©on-Sorbonne (Paris 1).
- Jean-Marc Bonnisseau, 2000. "The Marginal Pricing Rule in Economies with Infinitely Many Commodities," Econometric Society World Congress 2000 Contributed Papers 0262, Econometric Society.
- Khan, M. Ali Khan, 2007. "Perfect Competition," MPRA Paper 2202, University Library of Munich, Germany.
- van der Laan, Gerard & Withagen, Cees, 2003. "Quasi-equilibrium in economies with infinite dimensional commodity spaces: a truncation approach," Journal of Economic Dynamics and Control, Elsevier, vol. 27(3), pages 423-444, January.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum).
If references are entirely missing, you can add them using this form.